MARSHALL TAD MORGAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Long-term procainamide therapy commonly produces a lupus-like syndrome (1). In reported cases this complication has occurred after a minimum of 1 month's duration of therapy (1, 2), and prolonged exposure to the drug is thought to be necessary for its production (3, 4). I wish to report a case in which, on two occasions, arthritis developed within hours of procainamide administration.
A 38-year-old black man entered the hospital on 18 February 1973, with an acute, extensive anterolateral myocardial infarction. He had no previous history of heart disease or arthritis and was taking no medications. He did well,
MORGAN MT. Procainamide and Acute Arthritis. Ann Intern Med. 1973;79:750. doi: https://doi.org/10.7326/0003-4819-79-5-750
Download citation file:
Published: Ann Intern Med. 1973;79(5):750.
Cardiology, Rheumatology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use